Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS State College, PA

August 9, 2007Bedford County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2007, 4:24 PM EDT for Bedford County, Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 4:24 PM EDT (20:24 UTC)
Expired
Aug 9, 2007, 5:30 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Bedford County, PA

The radar

The State College radar (KCCX), 121 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:03 PM EDTTSTM WND DMGSchellsburg, PA911 CENTER REPORTED TREES DOWN ON ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 092024
SVRCTP
PAC009-092130-
/O.NEW.KCTP.SV.W.0237.070809T2024Z-070809T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
424 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF BUFFALO
  MILLS...OR 14 MILES EAST OF SOMERSET...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO MILLS AROUND 435 PM EDT...
  BEDFORD AROUND 440 PM EDT...
  CLEARVILLE AROUND 455 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 160.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR 
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A 
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3997 7876 4007 7876 4009 7871 3998 7823
      3977 7835 3976 7835 3977 7837 3990 7876
      3996 7877
TIME...MOT...LOC 2024Z 291DEG 34KT 3999 7872

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 9, 3:02 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT THU AUG 9 2007

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL SPREAD MORE SHOWERS AND THUNDERSTORMS
INTO PENNSYLVANIA LATER TODAY AND INTO EARLY FRIDAY. THE SYSTEM
WILL MOVE EAST OF THE REGION FRIDAY ALLOWING DRIER AIR TO RETURN
FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN PA THROUGH
4PM ASSOCIATED WITH A LONG LIVED BOW ECHO THAT CAUSED SPORADIC
WIND DAMAGE AND HEAVY RAIN AS IT MOVED THRU. ADDITIONAL
CONVECTION HAS SPROUTED OVER OHIO AND THE LOWER LAKES IN ADVANCE
OF THE NEXT SURGE OF WARM/MOIST ADVECTION...AND THIS WILL CONTINUE
TO AFFECT THE REGION INTO THE OVERNIGHT. SHOULD BE A MUGGY WET
NIGHT WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD DROP HEAVY RAIN AS PWAT ANOMALIES SURGE INTO THE +2-3 STD
DEV ON THE NOSE OF A 25-30 KNOT WSW LOW LEVEL JET.

AS FAR AS SEVERE THREAT GOES...MODELS DO ALLOW FOR SOME RECOVERY
IN THE CAPE FIELDS THIS EVENING...BUT INSTABILITY WILL BE MARGINAL
FOR SUPPORT TO ORGANIZED SEVERE. MAIN THREAT WILL BE LOCALIZED
HEAVY RAIN AS HUGE DEWPOINT AIR FEEDS EASTWARD AHEAD OF THE LOW
AND FRONTAL SYSTEM. IF WE CAN GET SOME ORGANIZATION TO THE
STORMS...BOW ECHO STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT
INTO THE EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MODELS AGREE IN THE SFC LOW MOVING EAST OF THE STATE
FRIDAY...ALLOWING DRIER AIR TO BEGIN MAKING INROADS. IT COULD BE
A MURKY START TO THE DAY AS WE WILL HAVE HAD PLENTY OF CONVECTION
CROSSING THE REGION OVERNIGHT...BUT THINGS SHUD BRIGHTEN MARKEDLY
FROM LATE MORNING ON AS A DRIER NW BEGINS TO FRESHEN.

DAY TIME HIGHS SHUD BE NEAR SEASONAL NORMS WITH JUST THE CHANCE OF
A FEW LEFT OVER SHOWERS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
WILL SEND ZONES HERE SHORTLY...WATCHING INTENSE STORMS OVER SW
PA...AND SEEING WHAT PLANS SPC HAVE. CURRENT WATCH GOES TO 4 PM.

ESTIMATED VIL IN THE MID 60S...TOPS OVER 60K FT...HEAVIEST STORMS
LIKELY IN PA TONIGHT INTO EARLY FRIDAY AM. MODELS FASTER NOW...SO
LOWER POPS FOR FRIDAY AFT AND TOOK OUT FOR FRIDAY NIGHT. DID NOT
WANT TO CUT FRIDAY AFT OUT...GIVEN LARGE DIFFERENCES TO MODEL
SOLUTIONS LATELY. MODELS HAVE BEEN TOO FAR NORTH WITH HEAIVEST QPF
LATELY...AS AN EXAMPLE.

ANYWAY...WEEKEND DOES NOT LOOK BAD...LOWER DEWPOINTS. SUNDAY WILL
START TO WARM UP AGAIN...BUT NEXT FRONT A SHADE FASTER NOW...SO
BROUGH POPS SOUTHWARD TO MD BORDER MONDAY.

LEFT TUE INTO THU DRY. PERHAPS ANOTHER WEEK FRONT...BUT HUGE
DIFFERENCES BETWEEN 06Z AND 12Z GFS...SO A LOT COULD CHANGE BY
THEN...AND PLENTY OF WEATHER CONCERNS IN THE SHORT TERM.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ANOTHER NIGHT OF FREQUENT SHOWERS AND THUNDERSTORMS ALONG WITH
MVFR/IFR CONDITIONS ASSOCIATED WITH THE RAINS. WILL PROBABLY SEE
MVFR VIZ PROBLEMS DEVELOP AS SHOWERS BEGIN TO INVADE BEFORE THE
DAY IS OVER...AND CONDITIONS WILL CONTINUE TO DETERIORATE AS THE
NIGHT PROGRESSES AS OCCASIONAL SHOWERS AND HEAVY THUNDERSTORMS
TRACK EAST.

CONDITIONS WILL START OFF RATHER MURKY FRIDAY BEFORE THE LOW AND
FRONT MOVE EAST OF THE STATE ALLOW FOR A DRIER NW FLOW TO
ESTABLISH. MOST TERMINALS WILL RETURN TO VFR BY AFTERNOON.

THE WEEKEND WILL BE DRY AND FAIR WITH LOWER HUMIDITY. IT LOOKS
LIKE THE NEXT CHANCE OF LOWERING CONDITIONS AND INCLEMENT WEATHER
WILL BE LATER SUNDAY NIGHT INTO EARLY NEXT WEEK AS ANOTHER FRONT
MAKES A RUN AT THE REGION

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...MARTIN
AVIATION...LACORTE
Hazardous weather outlook, Aug 9, 11:54 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1154 AM EDT THU AUG 9 2007

PAZ017>019-024>028-033>036-050-056-057-059-063>066-101600-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1154 AM EDT THU AUG 9 2007

...SEVERE THUNDERSTORM WATCH 573 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010>012-037-041-042-045-046-049-051>053-058-101600-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1154 AM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALIZED VERY HEAVY RAIN OF OVER 2 INCHES IN JUST A FEW HOURS IS
POSSIBLE WHERE SEVERAL THUNDERSTORMS MOVE ACROSS THE SAME AREA.
SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION
THIS AFTERNOON AND TONIGHT...BUT THE PROBABILITY FOR DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 9, 11:53 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1153 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     2 NNE JEROME            40.24N 78.97W
08/09/2007                   SOMERSET           PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES IN THOMAS
            MILLS...AND ALONG ROUTE 985.

0926 AM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORMS WINDS KNOWCKED DOWN TREES IN SOUTH MOUNT
            BORO...A SUBURB OF JOHNSTOWN.

0926 AM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES AND WIRES ONTO A
            HOUSE.

0939 AM     TSTM WND DMG     5 NE JOHNSTOWN          40.38N 78.85W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES IN CONEMAUGH
            TOWNSHIP.

1004 AM     TSTM WND DMG     4 NW WOODBURY           40.27N 78.42W
08/09/2007                   BEDFORD            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES NEAR BAKERS SUMMIT.

1004 AM     FLASH FLOOD      FERNDALE                40.29N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            TORRENTIAL RAINS FROM TUNDERSTORMS TRIGGERED A ROCK SLIDE
            IN FERNDALE BORO ALONG PLAINFIELD AVENUE. FLOODING WAS
            ALSO NOTED ALONG BERKLEY ROAD IN UPPER YODER TOWNSHIP.

&&

PAJ
Special weather statement, Aug 9, 11:59 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 AM EDT THU AUG 9 2007

PAZ056>059-063-066-091645-
CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-SCHUYLKILL-
1159 AM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN CUMBERLAND...
EASTERN PERRY...LEBANON...NORTHWESTERN LANCASTER AND SOUTHWESTERN
SCHUYLKILL COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF SELINSGROVE TO 10 MILES NORTHWEST OF ENOLA TO 8 MILES SOUTHEAST OF
CARLISLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WEST FAIRVIEW...SHIREMANSTOWN...
ROCKVILLE...MARYSVILLE AROUND 1205 PM...WORMLEYSBURG...NEW
CUMBERLAND...LOWER ALLEN...LEMOYNE AROUND 1210 PM...PILLOW AND
STEELTON AROUND 1215 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 228 AND 271...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 52 AND 111...I-83
BETWEEN MILE MARKERS 40 AND 50...ALL OF I-283.

FORECASTER: GRUMM
Special weather statement, Aug 9, 12:43 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 PM EDT THU AUG 9 2007

PAZ059-065-066-091745-
LANCASTER-LEBANON-YORK-
1243 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN YORK...LANCASTER AND
LEBANON COUNTIES...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ANNVILLE TO ELIZABETHTOWN TO 7 MILES SOUTH OF RED LION...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING AS WELL. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SAND HILL...MOUNT JOY...MOUNT GRETNA...
LEBANON AROUND 1250 PM...SAFE HARBOR...MOUNTVILLE...MANHEIM...
LANDISVILLE AROUND 1255 PM...SUNNYBURN AND SHENKS FERRY AROUND 100
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 86 AND 94.

FORECASTER: LA CORTE
Local storm report, Aug 9, 1:18 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     2 NNE JEROME            40.24N 78.97W
08/09/2007                   SOMERSET           PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES IN THOMAS
            MILLS...AND ALONG ROUTE 985.

0926 AM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORMS WINDS KNOWCKED DOWN TREES IN SOUTH MOUNT
            BORO...A SUBURB OF JOHNSTOWN.

0926 AM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES AND WIRES ONTO A
            HOUSE.

0939 AM     TSTM WND DMG     5 NE JOHNSTOWN          40.38N 78.85W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES IN CONEMAUGH
            TOWNSHIP.

1004 AM     TSTM WND DMG     4 NW WOODBURY           40.27N 78.42W
08/09/2007                   BEDFORD            PA   EMERGENCY MNGR

            THUNDERSTORM WINDS KNOCKED DOWN TREES NEAR BAKERS SUMMIT.

1004 AM     FLASH FLOOD      FERNDALE                40.29N 78.92W
08/09/2007                   CAMBRIA            PA   EMERGENCY MNGR

            TORRENTIAL RAINS FROM TUNDERSTORMS TRIGGERED A ROCK SLIDE
            IN FERNDALE BORO ALONG PLAINFIELD AVENUE. FLOODING WAS
            ALSO NOTED ALONG BERKLEY ROAD IN UPPER YODER TOWNSHIP.

1125 AM     TSTM WND DMG     WAYNESBORO              39.75N 77.58W
08/09/2007                   FRANKLIN           PA   EMERGENCY MNGR

            THUNDERSTORMS KNOCKED DOWN TREES IN WASHINGTON TOWNSHIP
            ON THE WEST SIDE OF WAYNESBORO.

&&

PAJ
Special weather statement, Aug 9, 3:28 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT THU AUG 9 2007

PAZ024-033-092015-
CAMBRIA-SOMERSET-
328 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS APPROACHING SOMERSET AND SOUTHWESTERN
CAMBRIA COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MURRYSVILLE TO 5 MILES EAST OF YOUNGWOOD TO BROWNSVILLE...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND 355 PM...JEROME
AROUND 405 PM...FERNDALE AROUND 410 PM AND ROCKWOOD AROUND 415 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 122.

FORECASTER: KF
Special weather statement, Aug 9, 4:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT THU AUG 9 2007

PAZ025-034-092115-
BEDFORD-BLAIR-
411 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS APPROACHING BEDFORD AND SOUTHERN BLAIR
COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
JOHNSTOWN TO 7 MILES SOUTH OF SOMERSET...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS
INTENSE LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR NEW PARIS...HYNDMAN...BLUE KNOB STATE PARK
AROUND 430 PM...SKI GAP...SCHELLSBURG AROUND 435 PM...NEWRY...
DUNCANSVILLE...QUEEN...OSTERBURG AROUND 440 PM AND HOLLIDAYSBURG
AROUND 445 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 164...I-70 BETWEEN
MILE MARKERS 147 AND 150...I-99 BETWEEN MILE MARKERS 0 AND 28.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:47 AM EDTSevere Thunderstorm WarningCTPCambria, Somerset58 min
Aug 9, 9:29 AM EDTSevere Thunderstorm WarningCTPBedford, Blair61 min
Aug 9, 9:37 AM EDTFlash Flood WarningCTPCambria4 hr
Aug 9, 9:43 AM EDTSevere Thunderstorm WarningCTPCambria, Somerset32 min
Aug 9, 10:08 AM EDTSevere Thunderstorm WarningCTPFulton, Huntingdon67 min
Aug 9, 10:33 AM EDTSevere Thunderstorm WarningCTPBedford27 min
Aug 9, 10:38 AM EDTSevere Thunderstorm WarningCTPFranklin67 min
Aug 9, 10:51 AM EDTSevere Thunderstorm WarningCTPCumberland, Perry54 min
Aug 9, 11:28 AM EDTSevere Thunderstorm WarningCTPAdams47 min
Aug 9, 3:47 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset58 min
Aug 9, 4:30 PM EDTSevere Thunderstorm WarningCTPBlair60 min
Aug 9, 4:58 PM EDTSevere Thunderstorm WarningCTPHuntingdon62 min
Aug 9, 5:16 PM EDTSevere Thunderstorm WarningCTPFulton59 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCTPFranklin59 min
Aug 9, 5:53 PM EDTSevere Thunderstorm WarningCTPCumberland52 min
Aug 9, 6:22 PM EDTSevere Thunderstorm WarningCTPAdams38 min
Aug 9, 6:56 PM EDTSevere Thunderstorm WarningCTPYork64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.